Hail, Phelps
- When
- June 3, 7:35 AM CST
- Where
- Phelps County, 3 mi NW of Holdrege
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.483, -99.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 3, 7:06 AM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 806 AM CDT SAT JUN 3 2006 .DISCUSSION...UPDATED FORECAST TO INCREASE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS FOR THIS MORNING. RADAR SHOWS A RATHER EXPANSIVE AREA OF GENERALLY LIGHT PRECIPITATION ACROSS MUCH OF OUR CWA. THERE ARE A FEW STRONGER STORMS EMBEDDED WITHIN THIS CONVECTION THAT ARE CAPABLE OF PRODUCING SMALL HAIL. SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIE OUT BY MID TO LATE MORNING WITH CLEARING SKIES THROUGH THE AFTERNOON HOURS. ALSO UPDATED THE SKY GRIDS TO INCREASE CLOUD COVER FOR THE MORNING PERIOD DUE TO ONGOING CONVECTION. WESELY && .PREV DISCUSSION... (ISSUED 538 AM CDT SAT JUN 3 2006) STILL DEALING WITH NOCTURNAL CONVECTION WHICH IS AIDED BY THE LOW-LEVEL JET. KEPT SMALL CHANCE OF PRECIPITATION IN THE FORECAST THROUGH MID-MORNING...THEN CAP SHOULD DEVELOP AND PREVENT CONVECTION FROM OCCURRING UNTIL LATE AFTERNOON. MAY SEE SOME SMALL HAIL FROM THE ELEVATED CONVECTION BUT NOT EXPECTING ANYTHING SERIOUS. COULD GET A GOOD DOUSING IN LOCALIZED AREAS. SHORTWAVE TROUGH STILL ON TRACK TO RIDE AROUND THE RIDGE AND MOVE INTO THE AREA THIS EVENING AND THE REST OF TONIGHT. THIS ONE WILL BE A BIT MORE VIGOROUS THAN WHAT WE HAVE SEEN IN THE LAST COUPLE OF DAYS AND HAVE INCREASED CHANCES FOR TONIGHT. MAY GET SOME SEVERE OUT OF THIS BUT WILL PROBABLY DEVELOP INTO A SITUATION WHERE CONVECTION FIRES TO THE NORTHWEST AND IS AIDED BY LOW-LEVEL JET WHICH WILL ALLOW ISOLATED STRONG THUNDERSTORMS TO MAINTAIN THEMSELVES DURING THE NIGHT...GIVING US A CHANCE FOR MARGINAL HAIL AND STRONG WIND GUSTS. NEXT WAVE ON MONDAY LOOKS LIKE IT MAY SKIM THE NORTHEASTERN CWA FOR NOW. NOT INCREDIBLY CONFIDENT WITH OUR PRECIPITATION CHANCES...MUCH LESS THE CHANCE OF SEVERE WEATHER. MODEL QPF IN GENERAL IS AND HAS BEEN HORRIBLE. MODEL CONSISTENCY IS NOT TOO GOOD EITHER. DO NOT PAY MUCH ATTENTION TO MODEL QPF. NO MAJOR CHANGES IN OTHER FIELDS. HEINLEIN && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 554 AM CDT SAT JUN 3 2006 KSZ005>007-017>019-NEZ039>041-046>049-061>064-074>077-084>087- 041100- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY- ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 554 AM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...MAINLY EAST OF HIGHWAY 183...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS MORNING THROUGH 11 AM. THUNDERSTORMS ARE ONCE AGAIN POSSIBLE BEGINNING LATE AFTERNOON AND EVENING AFTER 6 PM AND CONTINUING OVERNIGHT. SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE INTERMITTENT CHANCES OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ060-072-073-082-083-041100- DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 554 AM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...MAINLY WEST OF HIGHWAY 183. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS MORNING THROUGH 11 AM. THUNDERSTORMS ARE ONCE AGAIN POSSIBLE BEGINNING LATE AFTERNOON AND EVENING AFTER 6 PM AND CONTINUING OVERNIGHT. SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE POSSIBLE. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY TO TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 802 AM CDT SAT JUN 3 2006 NEZ073-031330- PHELPS- 802 AM CDT SAT JUN 3 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY... AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERTRAND...OR 15 MILES SOUTH OF LEXINGTON... AND MOVING SOUTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... LOOMIS AT 815 AM CDT... DIME TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
The Grand Island radar (KUEX), 83 km away, was scanning. The volume nearest the first event began at 13:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520878.